MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-409
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right knee washout & poly insert exchange for infection (b)(6) 2019.History: right total knee replacement (b)(6) 2014.Right patella resurfacing (b)(6) 2017.Patient fell onto right knee around (b)(6) 2019.Presented with damaged quadriceps surgery to repair (b)(6) 2019.At this surgery infection noted.Specimens sent to pathology for analysis.(b)(6) grown.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed based on the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided records by a clinician indicated: no imaging studies and no id consult documents or confirming bacteriologic studies are available for review.There is no indication the periprosthetic infection in this twice operated upon right knee was related to the design, manufacturing or materials of the total knee arthroplasty components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion: while the event could be confirmed based on medical records provided, the exact cause of the event could not be determined because insufficient information was provided.Additional information: including imaging studies and no id consult documents or confirming bacteriologic studies and return of the device are needed to fully investigate the event.A microbiological assessment was completed by principal microbiologist, stryker ireland who indicated: due to the nature of the organism isolated - susceptible to various modes of sterilization - and the sterilization methodology employed by stryker, it is not probable that mrsa could have originated from the implants.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Right knee washout & poly insert exchange for infection (b)(6) 2019.History: right total knee replacement (b)(6) 2014.Right patella resurfacing (b)(6) 2017.Patient fell onto right knee around (b)(6) 2019.Presented with damaged quadriceps surgery to repair (b)(6) 2019.At this surgery infection noted.Specimens sent to pathology for analysis mrsa grown.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8482338
Report Number0002249697-2019-01528
Device Sequence Number1962412
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number5530-G-409
Device Lot NumberMNHK9X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight90